MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.The clinician has stated the issue to be definitely related to the device, and definitely related to the procedure.Based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's hernia recurrence.The sample was explanted, and per clinical study protocol the sample was sent to a third party to be processed histologically.Testing has not been completed and the results are not available at this time.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in march, 2016.When / if additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study ((b)(6)) experienced a hernia recurrence.On (b)(6) 2016 - the subject patient underwent hernia repair using the phasix st mesh.On (b)(6) 2018 - the subject patient was diagnosed with a hernia recurrence.The hernia recurrence was confirmed via ct scan and ultrasound.On (b)(6) 2018 - the subject patient underwent explant of the study device.The hernia recurrence has been assessed per the clinician as moderate in severity, definitely related to the study device, and possibly related to the procedure.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7854934
Report Number1213643-2018-03049
Device Sequence Number1271980
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number1201015
Device Lot NumberHUAP0383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;